MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC None; TIP COVER ACCESSORY

INTUITIVE SURGICAL, INC None; TIP COVER ACCESSORY
Model Number 400180-16
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a vinci-assisted surgical procedure, the monopolar curved scissors (mcs) instrument jaws would not close.Customer undocked the instrument and re-attached it, but it was not recognized.Customer removed the trocar and forcibly bent the joint to remove the instrument.The procedure was completed with no patient harm.
 
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The monopolar curved scissors (mcs) tip cover accessory has been returned and evaluated by the failure analysis (fa) team on 08/25/2026.The tip cover was found to have tearing at the mouth where the scissor tips exit.Tears are not axially aligned with the tip cover and measure from 3mm respectively 8mm in length.There were no signs of thermal damage present.The probable root cause of damage to tip covers is attributed to either improper installation onto the mcs instrument or exposure to repeated thermal and mechanical stresses during normal use conditions or collisions that can lead to excessive wear resulting in tears.

Brand Name
None
Common Device Name
TIP COVER ACCESSORY
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50865247
Report Number2955842-2026-39729
Device Sequence Number21511551
Product Code NAY
UDI-Device Identifier10886874111045
UDI-Public(01)10886874111045(10)NA
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K112263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number400180-16
Device Catalogue Number400180
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/04/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/25/2026
Initial Report FDA Received Date09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories.
Patient SexUnknown